Florida, 2014Tornado in Florida, June 27, 2014
June 27, 2014 · NWS TBW · 1 event in 1 county or zone
A brief EF-0 tornado touched down in Lee County causing minor roof damage to a home. The tornado then moved into the water and continued as a waterspout for a few minutes before dissipating.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A brief EF-0 tornado touched down in Lee County causing minor roof damage to a home. The tornado then moved into the water and continued as a waterspout for a few minutes before dissipating.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jun 27, 2:36 PM EST, 0 minutes earlier.
Area forecast discussion, Jun 27, 2:36 PM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
336 PM EDT FRI JUN 27 2014
.SYNOPSIS...
ALOFT - A SHORT WAVE TROUGH WAS FROM THE WESTERN GULF COAST TO THE
LOWER MISSISSIPPI VALLEY WHILE A RIDGE OVER THE EASTERN GULF OF
MEXICO SPRAWLED ACROSS THE EASTERN GULF COASTAL STATES INCLUDING FL.
SURFACE - ATLANTIC HIGH PRESSURE RIDGED THROUGH THE BAHAMAS AND
SOUTHERN FL TO THE NORTHEAST GULF OF MEXICO COAST. A WEAK LOW
PRESSURE AREA...EMBEDDED WITHIN A FRONTAL BOUNDARY...WAS ALONG THE
SOUTHEAST U.S. COAST.
&&
.SHORT TERM (TONIGHT AND SATURDAY)...
THE SHORT WAVE TROUGH LIFTS UP NORTHEASTWARD AND DAMPENS OUT AS THE
UPPER RIDGE SHIFTS INTO SOUTHERN GA AND FL. THE SURFACE RIDGE ACROSS
FL INTO THE GULF CONTINUES ALTHOUGH IT SAGS SOUTHWARD SLIGHTLY AS
THE SE U.S. COASTAL SURFACE LOW DRIFTS OUT OVER THE COASTAL WATERS
OF GA AND NE FL.
THE UPPER RIDGE WILL HELP TO KEEP TEMPERATURES ON THE WARM SIDE OF
NORMAL A BIT. OTHERWISE THE ATMOSPHERE WILL BE MOIST ENOUGH/MODEL
PWAT VALUES WILL BE IN THE 1.9 INCH RANGE/ AND SLIGHTLY COOL AT
MID LEVELS/ 500 MB TEMPERATURES AROUND -8C/ TO SUPPORT ISOLATED
BECOMING SCATTERED STORMS WITH SEA BREEZE BOUNDARY COLLISIONS
PROVIDING A FOCUS. STORMS BEGIN IN THE LATE MORNING/EARLY
AFTERNOON SAT THEN INCREASE THROUGH THE REST OF THE AFTERNOON WITH
THE GREATEST COVERAGE IN THE SOUTH NEAR THE GULF.
.MID TERM (SATURDAY NIGHT-SUNDAY)...
PERIOD BEGINS WITH A TROUGH OFF THE GA AND NE FL COAST. ON THE
LARGER SCALE...ATLANTIC HIGH PRESSURE CONTINUES OVER MUCH OF THE
AREA. SATURDAY NIGHT AND SUNDAY LOOK TO CONTINUE THE UNSETTLED
PATTERN FOR MUCH OF THE STATE. THE LACK OF CHANGE TO THE AIRMASS
SHOULD ALLOW FOR SOME WARM AND STORMY WEEKEND AFTERNOONS AND
EVENINGS. GUIDANCE SEEMS TO BE A TAD COOLER THAN ACTUAL TEMPERATURES
WITH THIS AIRMASS...FAVORED THE WARMER COOP GFS MAV MOS IN A MODEL
BLEND FOR THE FORECAST MAXIMUM TEMPERATURES.
.LONG TERM (SUNDAY NIGHT-NEXT FRIDAY)...
THE WEEKEND CONCLUDES WITH A DISTURBANCE SITTING OFF THE NORTHEAST
COAST OF FLORIDA. GLOBAL MODEL GUIDANCE BEGINS TO DIVERGE ON MONDAY
AS THE 00Z ECMWF RESOLVES A TROUGH DIGGING IN AND INTERACTING WITH
THE DISTURBANCE MONDAY INTO TUESDAY WHILE THE 00Z GFS KEEPS THE
TROUGH LESS AMPLIFIED.
THE GFS SOLUTION FAVORS SOMETHING CLOSER TO A STALLED FRONTAL
BOUNDARY WITH ADDITIONAL TROPICAL MOISTURE OVER FLORIDA EARLY IN THE
WEEK. AS THE WEEK PROGRESSES...THE TREND IS FOR THE DISTURBANCE TO
BE LIFTED NORTHEAST WITH HIGH PRESSURE ATTEMPTING TO BUILD BACK FROM
THE ATLANTIC. AT 500 MB...AN AMPLIFYING TROUGH SLOWLY MOVES ACROSS
THE COUNTRY MIDWEEK THROUGH FRIDAY. DEPENDING ON HOW DEEPLY
AMPLIFIED THE TROUGH ENDS UP BEING...PORTIONS OF THE NORTHERN GULF
AND NATURE COAST COULD SEE INCREASED MOISTURE AND RAIN CHANCES LATE
IN THE EXTENDED.
OVERALL...FORECAST CONFIDENCE IS LOW DUE TO THE LACK OF
CONSISTENT TRENDS BETWEEN RUNS FOR ANY GUIDANCE PACKAGE. THE
PATTERN IS WEAK AND DIFFICULT TO PREDICT. TEMPERATURES OFFER WARM
REMINDERS OF THE HEART OF SUMMER IN FLORIDA. SEE THE LATEST
ATLANTIC TROPICAL WEATHER OUTLOOK /TWOAT/ FROM NHC FOR MORE ABOUT
POTENTIAL DEVELOPMENT OF THE DISTURBANCE.
&&
.AVIATION...
TIL 28/18Z...PREVAILING VFR ALTHOUGH VCTS FOR ALL TERMINALS WITH
TEMPO MVFR/LCL IFR MAINLY AT PGD/FMY/RSW WHERE CHANCES OF TSRA ARE
HIGHER. WINDS GENERALLY LIGHT...ONSHORE IN THE NORTH AND NE ACROSS
THE SOUTH...ALTHOUGH HIGHER AND GUSTY WINDS NEAR TSRA. EXPECT
CONVECTION TO WIND DOWN IN THE EARLY EVENING.
&&
.MARINE...HIGH PRESSURE ACROSS THE GULF OF MEXICO WILL PROVIDE A
GENERALLY WEAK NORTHERLY FLOW THROUGH THE PERIOD. STRONG GUSTY WINDS
WILL BE POSSIBLE WITH ISOLATED TO SCATTERED THUNDERSTORMS THAT COULD
IMPACT MAINLY THE BAYS AND NEARSHORE WATERS EACH AFTERNOON AND
EVENING WITH AREAS FROM TAMPA BAY SOUTHWARD HAVING HIGHEST THREAT
THE NEXT SEVERAL DAYS.
&&
.FIRE WEATHER...
EXPECT ISOLATED TO SCATTERED...BUT OCCASIONALLY NUMEROUS...SHOWERS
AND THUNDERSTORMS WITH THE GREATEST COVERAGE IN THE AFTERNOON AND
EVENING EACH DAY. RELATIVE HUMIDITY VALUES REMAIN ABOVE CRITICAL
THRESHOLDS THROUGH THE PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 78 92 79 92 / 20 30 20 40
FMY 75 93 77 94 / 30 50 20 50
GIF 75 94 77 96 / 20 40 20 50
SRQ 76 91 77 93 / 20 30 20 40
BKV 71 92 73 93 / 20 30 20 40
SPG 79 92 80 93 / 20 30 20 30
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&
SYNOPSIS/SHORT TERM/AVIATION/FIRE WEATHER...09/RUDE
MARINE...88/GITTINGER
MID TERM/LONG TERM...GARCIA
Hazardous weather outlook, Jun 27, 3:53 AM EST, 10 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
453 AM EDT FRI JUN 27 2014
FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-281000-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
453 AM EDT FRI JUN 27 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
...THUNDERSTORM IMPACT...
THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING.
THE STRONGER THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF
PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS...HAIL AND
FREQUENT DEADLY LIGHTNING STRIKES.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
...THUNDERSTORM IMPACT...
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED EACH AFTERNOON
AND EVENING. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG
GUSTY WINDS...LOCALLY HEAVY RAINS...AND FREQUENT DEADLY LIGHTNING
STRIKES.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED.
GARCIA
In the hours before
Local storm report, Jun 27, 11:07 AM EST, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1207 PM EDT FRI JUN 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG FORT MEADE 27.75N 81.80W
06/26/2014 POLK FL EMERGENCY MNGR
DELAYED REPORT. POLK COUNTY EMERGENCY MANAGEMENT REPORTED
TREES AND POWER LINES DOWN THROUGHOUT FORT MEADE FROM A
THUNDERSTORM LAST NIGHT. NO HOMES WERE REPORTED DAMAGED.
TIME WAS ESTIMATED FROM RADAR.
&&
FLEMINGTornado, Lee
- When
- June 27, 2:36 PM EST to 2:39 PM EST
- Where
- Lee County, 2.98 mi NNW of Punta Rassa to 1.74 mi NNW of Punta Rassa
- Rating
- EF0
- Path length
- 1.24 mi
- Path width
- 20 yd
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 26.549, -82.021
A brief EF-0 tornado touched down in Lee County causing minor roof damage to a home. The tornado then moved into the water and continued as a waterspout for a few minutes before dissipating.
Damage to the home was consistent with EF-0 damage - namely a few roof shingles ripped off. Palm fronds still present on the palm trees. Winds estimated between 45-55 mph.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Lightning Strike in Wisconsin, June 27, 20142 injured · $1.2 million · EF1 · 2 events
- Flash Flooding and Hail in Nebraska, June 27, 2014$105,000 · 1.5 in hail · 35 events
- Hail in Texas, June 27, 2014$250,000 · 1.75 in hail · 3 events
- Damaging Winds in Iowa, June 27, 2014$202,000 · 65 kt wind · 2 events
- Hail and Damaging Winds in Florida, June 27, 2014$36,000 · 1 in hail · 6 events
- Flash Flooding and Hail in Kansas, June 27 to 28, 20141.5 in hail · 17 events
- Tornadoes and Hail in Kansas, June 27, 2014EF0 · 13 events
- Tornadoes in Texas, June 27, 2014$15,000 · EF0 · 2 events
- Hail and Damaging Winds in Colorado, June 27, 20141 in hail · 6 events
- Marine Thunderstorm Winds in Gulf of Mexico, June 27, 20145 events
- Hail in Texas, June 27, 20141.75 in hail · 5 events
- Flash Flood and Flood in Minnesota, June 27, 2014$1,000 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 515640.